Alert archive / Wisconsin / River Flood Warnings in 2010

River Flood Warning 2, NWS Green Bay, WI

July 8, 2010Oconto County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jul 8, 2010, 8:07 AM CDT for Oconto County, Wisconsin. It took effect at Jul 8, 2010, 10:17 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2010, 8:07 AM CDT (13:07 UTC)
In effect from
Jul 8, 2010, 10:17 AM CDT
Expired
Jul 8, 2010, 7:45 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI
Flood severity
Minor

County Oconto County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconto River near Oconto (OCTW3).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04071765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WGUS43 KGRB 081307
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
807 AM CDT THU JUL 8 2010

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...

  OCONTO RIVER ABOVE OCONTO AFFECTING OCONTO COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  STAY TUNED
TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. THE NEXT 
SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.

&&

WIC083-090107-
/O.NEW.KGRB.FL.W.0002.100708T1517Z-100709T2100Z/
/OCTW3.1.ER.100708T1517Z.100709T0000Z.100709T0300Z.UU/
807 AM CDT THU JUL 8 2010

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OCONTO RIVER ABOVE OCONTO.
* UNTIL FRIDAY AFTERNOON.
* AT  7:45 AM THURSDAY THE STAGE WAS 8.7 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 9.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY TONIGHT.
* AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A 
  PUBLIC CAMPGROUND IN THE CITY OF OCONTO.  WATER APPROACHES THE BACK
  YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS 
  WIDESPREAD LOWLAND FLOODING.  

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  FRI  SAT  SUN  MON  TUE  WED

OCONTO RIVER
  OCONTO       9  8.7 THU 08 AM  8.6  6.3  5.9  5.8  5.6  5.5

$$
1 follow-up statement
608 
WGUS83 KGRB 090045
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
745 PM CDT THU JUL 8 2010

...THE FLOOD WARNING IS CANCELLED FOR THE OCONTO RIVER ABOVE
THE CITY OF OCONTO...AFFECTING OCONTO COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

&&

WIC083-090115-
/O.CAN.KGRB.FL.W.0002.000000T0000Z-100709T2100Z/
/OCTW3.1.ER.100708T1352Z.100708T1800Z.100709T0021Z.UU/
745 PM CDT THU JUL 8 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONTO RIVER ABOVE THE CITY OF OCONTO.
* AT  7:30 PM THURSDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT  7:21 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.8 FEET BY SATURDAY 
  MORNING.
* AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A 
  PUBLIC CAMPGROUND IN THE CITY OF OCONTO.  WATER APPROACHES THE BACK
  YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS 
  WIDESPREAD LOWLAND FLOODING.  

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  FRI  SAT  SUN  MON  TUE  WED  THU

OCONTO RIVER
  OCONTO       9  8.9 THU 07 PM  7.0  6.5  6.2  6.0  5.8  5.7  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jul 8, 3:10 AM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 8, 3:10 AM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
310 AM CDT THU JUL 8 2010

.SYNOPSIS...IMMEDIATE THREAT OF EXCESSIVE RAINFALL ENDING...BUT
FCST AREA LIKELY TO STILL HAVE PCPN FM TIME TO TIME DURING THE
NEXT WEEK. TEMPS LIKELY TO END UP A LITTLE ABV NORMAL.

UPR PATTERN ACRS NOAM WL UNDERGO GRADUAL CHGS DURING THE PERIOD.
UPR TROF NOW EXTENDING FM WRN HUDSON BAY INTO THE NRN PLAINS WL
BROADEN AS IT SHIFTS EWD THE NEXT SEVERAL DAYS. THAT WL LEAD TO A
STRENGTHENING OF THE WESTERLIES ACRS THE NRN CONUS. THEN STG JET
HEADING EWD FM THE PAC SEEMS LIKELY TO PULL MEAN TROF POSN BACK
FARTHER W NEXT WK. MODELS DIFFERED ON THE DETAILS...BUT EXPECTED
PATTERN WOULD LEAVE THE FCST AREA WITH FAIRLY HIGH UPR HEIGHTS...
YET STILL NR SRN EDGE OF STRONGER WESTERLIES.

WE ARE JUST ABOUT AT THE WARMEST TIME OF THE YEAR. PATTERN WL
PROBABLY RESULT IN TEMPS AVERAGING A LITTLE ABV NORMAL FOR THE NEXT
WK. THE THREAT OF EXCESSIVE RAINFALL WILL END ONCE THE VERY MOIST
AIR GETS SHOVED E OF THE AREA LATER TDA. BUT PATTERN WL BE FAVORABLE
FOR FCST AREA TO BE AFFECTED BY CONVECTION FORMING ALONG SRN EDGE OF
THE WESTERLIES...SO WL PROBABLY STILL END UP WITH ABV NORMAL AMNTS
FOR THE NEXT WK.
&&

.SHORT TERM...TDA/TNGT/FRI. PLUME OF VERY MOIST TROPICAL AIR THAT
HAS BEEN GETTING PULLED NEWD ACRS THE FCST AREA BY SWLY UPR FLOW
AHEAD OF CURRENT NRN PLAINS TROF WL GET SHOVED E OF THE AREA AS UPR
TROF PROGRESSES EWD. WL TAPER POPS BACK FM W-E THIS MORNING. SEVERAL
OF THE MODELS HINTED THAT DWPTS WL STILL BE HIGH ENOUGH TO KICK OFF
ISOLD-SCT TSRA OVER THE FAR E THIS AFTN AFTER WE GET SOME HEATING...
WITH LAKE BREEZE CONVERGENCE ZONE BEING MOST LIKELY TRIGGER. WL HOLD
SOME LOW POPS IN THE E THROUGH 00Z WITH THIS IN MIND.

NAM STARTING TO KICK OFF SML POCKETS OF PCPN AT TIMES TNGT AND FRI.
IT/S AN OUTLIER AND WL CONT TO GO WITH A DRY FCST. BUT NAM IS
PROBABLY SIGNALING THAT WE WL HAVE MORE MOISTURE LINGERING THAN
ORIGINALLY EXPECTED. THAT/S ACTUALLY QUITE REASONABLE GIVEN THE
RECENT WIDESPREAD HEAVY RAINFALL ACRS THE RGN. PERIOD OF DRY WX WE
HAVE BEEN EXPECTING MAY NOT BE THE SLAM DUNK THAT IT ONCE APPEARD TO
BE.

USED BLEND OF RECENT TOP PERFORMING GUIDANCE PRODUCTS FOR HIGHS TDA
AND FRI AND LOWS TNGT. THE RESULT WAS PRETTY CLOSE TO PREV FCST.
ADDED MENTION OF PATCHY FG LATE TNGT. WINDS WL PROBABLY STAY UP MOST
OF THE NGT...BUT SFC RIDGE NOSING INTO THE RGN COULD ALLOW WINDS TO
DROP OFF JUST ENOUGH TO GET PATCHY FG IN LOW-LYING AREAS AND RIVER
VALLEYS.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY.

MAIN CONCERN DURING THIS PERIOD IS WHEN PRECIPITATION WILL RETURN
TO THE AREA. MEDIUM RANGE MODELS WERE SIMILAR IN BRINGING SURFACE
HIGH PRESSURE INTO THE REGION AND THEN MOVING IT OUT AS A COLD
FRONT PUSHES THROUGH EARLY NEXT WEEK. THE 12Z AND 00Z RUNS OF THE HIRES
ECMWF KEPT QPF OUT OF THE AREA UNTIL SUNDAY...AS THE SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE APPROACHING COLD FRONT ENTER THE
AREA. THE 00Z NAM AND 00Z GFS BOTH HAD SOME QPF IN THE AREA DUE TO
SHORT WAVE ENERGY TRANSLATING THROUGH THE UPPER LEVEL TROUGH. HAVE
KEPT THE FORECAST DRY THROUGH SATURDAY NIGHT SINCE THE PREVIOUS
FORECAST WAS DRY AND THE EC CONTINUED TO SUPPORT THAT SOLUTION.
POPS CAN BE ADDED IN A LATER FORECAST PACKAGE IF IT APPEARS THAT
THE NAM/GFS ARE ONTO SOMETHING.

USED A COMBINATION OF THE PREVIOUS FORECAST...MOS GUIDANCE AND HPC
GUIDANCE FOR TEMPERATURES.
&&

.AVIATION...CONDITIONS QUITE VARIABLE THIS MORNING...WITH LOWEST
VSBYS AND CIGS IN THE W. SHOULD GET SUBSTANTIAL IMPROVEMENT AFTER
SUNRISE...ESP WITH DRIER AIR STARTING TO WORK E. RIGHT NOW...JUST
PLAN TO GO WITH TEMPO GROUP FOR SOME MVFR FG IN WRN TAF SITES FOR
LATE TNGT.
&&

.MARINE...WEB CAMS INDICATED VSBYS BETTER THAN YDA. BUT PROBABLY
STILL SOME PATCHY DENSE FG OUT THERE...SO WL LET ADVISORY RUN TO
SCHEDULED 16Z EXPIRATION.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/MG
Hazardous weather outlook, Jul 8, 3:46 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
346 AM CDT THU JUL 8 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
346 AM CDT THU JUL 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE IN FAR EASTERN WISCONSIN THIS
AFTERNOON. THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. IT IS
TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-091100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
346 AM CDT THU JUL 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL SIGNIFICANTLY RESTRICT VISIBILITIES EARLY
TODAY...BUT CONDITIONS SHOULD IMPROVE BY LATE MORNING. ISOLATED
THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY NIGHT. IT IS
TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

JS

In the hours before

Special weather statement, Jul 8, 5:08 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
508 AM CDT THU JUL 8 2010

WIZ005-010>013-018>021-030-031-035>037-045-081300-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
508 AM CDT THU JUL 8 2010

...PATCHY DENSE FOG EXPECTED THIS MORNING...

ANYONE TRAVELING ACROSS CENTRAL OR NORTH-CENTRAL WISCONSIN EARLY
THIS MORNING SHOULD BE AWARE OF THE POSSIBILITY OF ENCOUNTERING
DRASTIC CHANGES IN VISIBILITY OVER SHORT DISTANCES DUE TO PATCHY
DENSE FOG. IF YOU ENCOUNTER A FOG BANK WHEN DRIVING...SLOW DOWN TO
THE POINT WHERE YOU WILL BE ABLE TO SAFELY STOP YOUR VEHICLE IF
YOU UNEXPECTEDLY ENCOUNTER AN ANIMAL OR OBJECT IN THE ROADWAY.
ALWAYS USE LOW-BEAM HEADLIGHTS WHEN DRIVING IN FOG.

PLENTY OF MOISTURE FROM RECENT RAINS COMBINED WITH LIGHT WINDS AND
PARTLY CLOUDY SKIES WILL RESULT IN THE FORMATION OF FOG. THE FOG
WILL REDUCE THE VISIBILITY TO LESS THAN 1/4 MILE AT TIMES...MAINLY
IN LOW-LYING AREAS AND NEAR STREAMS AND RIVERS.

VISIBILITIES SHOULD START TO IMPROVE AN HOUR OR TWO AFTER SUNRISE...
AND THE FOG IS EXPECTED TO BE COMPLETELY GONE BY MID- MORNING.

SKOWRONSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:18 PM CDTAreal Flood AdvisoryGRBBrown, Oconto, Outagamie, Shawano, Waupaca4 hr
Jul 7, 11:57 PM CDTAreal Flood AdvisoryGRBBrown, Outagamie3 hr

Nearby

River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.